I'm deciding whether to take it or not for my anxiety but I'm just kind of nervous to.
Our lives would be so much better if people who don't really know about the subject, would not pass on erroneous information, frightening people who need to take it.
Your dr is not going to prescribe something that would harm you. Like all medication there are side effects, but there is no law that you will get even one of them.
I have been on Lexapro for a few years ... I am currently tapering off. The medication did help me with anxiety and panic attacks as did other antidepresents... I felt fine while on the meds but unhappy with the weight gain ... sexual side effects... and tremour ... every one has different reactions... they seem to be a life saver for many.
I wouldn't be afraid to try a medication if you feel you can not deal with your anxiety and issues in other ways... I do think think they should not be taken long term unless you have a condition that requires life long medication... the problem for me has been every time I try to get off these meds I go through terrible withdrawal symptoms and then go back on the medication for some relief... I have currently gone through months of nausea ..rapid heart beat..shaking..vomiting ... this is with a slow taper... the doctors I have seen have never warned me about the withdrawal side effects... but they are real ... and horrible ... and people should be warned ... on the same note so were my panic eppisodes 13 years back... so there is good and bad to consider... I wish I had found ways to deal with other methods then got off the medication years back
I am finally doing better and hope to be med free soon ..I am predicting a 12 month slow taper... Good luck... dont be afraid..just be aware...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Dec 2011 • 4 answers
Posted 21 Mar 2012 • 2 answers
Posted 12 Feb 2014 • 2 answers
Posted 8 Feb 2016 • 1 answer
Posted 12 Dec 2017 • 0 answers